Thyroid UK
87,607 members102,316 posts

Rolls of fat in just days - hashimoto

Hey

Wondering if anyone has noticed a massive amount of fat around middle, bottom and thighs since starting levothyroxine?

I stopped it due to tendon and ligament pain for 10 days and within days it disappeared but after suffering from hypo symptoms I had to restart it and within a week I have rolls of fat around my middle 😩

I'm getting really depressed. Has anyone managed to control their weight - better still LOSE weight on Levo? I'm on 50 Mcg as soon as I up it my ligaments and tendons are extremely painful

Would love some advice I'm so so unhappy in this fat body - I was a size 8 before starting Levo a year ago and now a 12 ( and not a small 12) ☹️

7 Replies
oldestnewest

Hello Dsdc

Yes....I too was a huge sufferer of the horrid fat and weight gain when taking Levothyroxine.

It may be that you get the side effects that are so common with Levo. You are not alone. there are many many hundreds of us that suffer the same. You might need to consider switching drug but that is a lot more difficult than you imagine as the only drug the NHS prescribes is Levo.

I was on this drug for 2 years and my weight got worse and worse. huge rubber ring around my middle. After reading many posts on this site I deduced that I was one of those unfortunates who has the side effects from Lev. It didn't matter if I starved myself for a week (which I did) the weight gain would not shift. Like you I was a very slim and petite woman. In addition to all the other clinical symptoms of auto immune hypothyroidism, I found this weight gain extremely distressing. (you probably do too?)

After two years of not feeling any better on Levo...in fact in many cases, I was actually worse....the sever bloating, plus the weight issue was really getting me down....I changed Endo, went private, went gluten free and sugar free (well almost). Since beginning of Aug have been on NDT and Levo 30mg and 50mcg respectively. two weeks ago I came off Levo completely.....Its early days yet, and I have only just increased NDT dose from 30mg to 60 mg of NDT...but...I think (won't weigh or measure self yet as its too early) that there has been a teeny weeny bit of weight loss - probably only a kilo... maybe not even that, but its improvement!!.

2 likes
Reply

Thank you x yup I'm getting really depressed 😒 I dint supppse your endo is in the U.K.? Hoping to find one here to help me . Thank you for repondingx

Reply

yes...my end is in Taunton....Somerset. You have to get a referral from your GP. The Endo was on the recommended list from TUK site. If you want details......PM me. x

Reply

Same here. I was put on levo and gained weight /deposited fat within days. I was told to stop taking the medication because of severe reaction generally and now,6 months later,I still can't get rid of the rolls of fat,especially in thighs and upper arms.So frustrating

Reply

You can't deposit fat within days. It doesn't work that fast. What you have must have been water/mucin.

2 likes
Reply

Yep....me too....and breast's went up 3 cup sizes....

1 like
Reply

This post is kind of comforting but I am really unhappy with my weight gain. I'm on 100 mg Levothyroxin daily. I always had a problem with weight gain but its SO bad now. I hate what I look like. I am seeing my GP Monday because I am depressed, exhausted, anxious and overweight. Not holding out any hopes because although he is very nice, He obviously doesnt know enough about under active thyroid and said last time I said how exhausted I was there was nothing more he could do, my blood tests were fine. I do want to ask to see an endo, dont know if he'll refer me but where do I find sympathetic endos near me please? I cant afford to take anything else than levo or see a private endo.

Reply

You may also like...